Generalized Seizures Following Topical Lidocaine Administration During Circumcision

@article{Rezvani2007GeneralizedSF,
  title={Generalized Seizures Following Topical Lidocaine Administration During Circumcision},
  author={M. Rezvani and Y. Finkelstein and Z. Verjee and Craig J. Railton and G. Koren},
  journal={Pediatric Drugs},
  year={2007},
  volume={9},
  pages={125-127}
}
  • M. Rezvani, Y. Finkelstein, +2 authors G. Koren
  • Published 2007
  • Medicine
  • Pediatric Drugs
  • We report a case of neonatal seizures after lidocaine administration for circumcision. A 3-month-old male infant received an overdose as evidenced by toxic lidocaine levels and developed generalized seizures shortly after. Back extrapolation of the serum lidocaine concentration to time zero was used to determine the administered dose. The Naranjo scale was used to determine causation; probable causation was defined. Particular care must be taken to administer an appropriate dose of local… CONTINUE READING
    9 Citations

    Topics from this paper

    References

    SHOWING 1-10 OF 13 REFERENCES
    Convulsions associated with pediatric regional anesthesia.
    • C. Berde
    • Medicine
    • Anesthesia and analgesia
    • 1992
    • 212
    Penile nerve block for newborn circumcision.
    • 88
    The effect of circumcision on transcutaneous PO2 in term infants.
    • 80
    The effects of circumcision on serum cortisol and behavior
    • 93